Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 68, NWS Grand Rapids, MI

October 1, 2011

NWS Grand Rapids, MI issued this small craft advisory at Oct 1, 2011, 2:39 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 2:39 AM EDT (06:39 UTC)
Expired
Oct 2, 2011, 9:08 AM EDT
In force
30 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WHUS73 KGRR 010639
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 AM EDT SAT OCT 1 2011

LMZ844>849-011445-
/O.NEW.KGRR.SC.Y.0068.111001T0639Z-111002T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
239 AM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. 

* WINDS...NORTH TO 30 KNOTS TONIGHT...BECOMING 15 TO 25 KNOTS SATURDAY

* WAVES...5 TO 11 FEET TONIGHT...SUBSIDING TO 4 TO 6 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
6 follow-up statements
429 
WHUS73 KGRR 010823
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 AM EDT SAT OCT 1 2011

LMZ844>849-011630-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
423 AM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WINDS...NORTH 15 TO 20 KNOTS TODAY...BECOMING NORTHEAST 10 TO 20
  KNOTS TONIGHT.

* WAVES...5 TO 10 FEET TODAY...SUBSIDING TO 3 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
960 
WHUS73 KGRR 011555
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 AM EDT SAT OCT 1 2011

LMZ844>849-020000-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1155 AM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WINDS...NORTH WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED THIS
  AFTERNOON...DIMINISHING SLIGHTLY TO 10 TO 20 KNOTS TONIGHT.
  NORTHWEST WINDS MAY INCREASE AGAIN FOR A TIME SUNDAY AFTERNOON. 

* WAVES...WAVES OF 5 TO 8 FEET CAN BE EXPECTED THIS AFTERNOON...SUBSIDING
  TO 3 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

DUKE
342 
WHUS73 KGRR 012002
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT SAT OCT 1 2011

LMZ844>849-020415-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
402 PM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WINDS...NORTH WINDS OF 15 TO 25 KNOTS THIS EVENING WILL SHIFT TO
  THE NORTHEAST AND DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. 

* WAVES...WAVES OF 4 TO 8 FEET THIS EVENING WILL GRADUALLY SUBSIDE
  TO 3 TO 5 FEET OVERNIGHT AND 2 TO 4 FEET SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

DUKE
873 
WHUS73 KGRR 020227
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 PM EDT SAT OCT 1 2011

LMZ844>849-021030-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1027 PM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WINDS...NORTH TO NORTHEAST 5 TO 15 KNOTS TONIGHT.  

* WAVES...3 TO 7 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET BY LATE
  SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
265 
WHUS73 KGRR 020758
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT SUN OCT 2 2011

LMZ846>849-020900-
/O.CAN.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 AM EDT SUN OCT 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED.

$$

LMZ844-845-021600-
/O.EXT.KGRR.SC.Y.0068.000000T0000Z-111002T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
358 AM EDT SUN OCT 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET BY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
822 
WHUS73 KGRR 021308
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 AM EDT SUN OCT 2 2011


LMZ844-845-021415-
/O.CAN.KGRR.SC.Y.0068.000000T0000Z-111002T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
908 AM EDT SUN OCT 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA THIS MORNING
AND THEREFORE...THE ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS
WILL INCREASE TO 10 TO 20 KNOTS TODAY WITH WAVES BUILDING BACK
INTO THE 2 TO 4 FOOT RANGE.

$$

HTTP://WWW.WEATHER.GOV/GRR

DUKE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 11:50 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Sep 30, 11:50 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 PM EDT FRI SEP 30 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(335 PM EDT FRI SEP 30 2011)
WINDS ON THE DECREASE THIS EVENING...WITH LINGERING LIGHT RAIN
SHOWERS POSSIBLE FOR SOME LOCATIONS THROUGH SATURDAY. FROST IS
POSSIBLE BOTH SATURDAY AND SUNDAY MORNINGS. HIGH PRESSURE WILL BRING
DRIER AND WARMER WEATHER TO THE REGION NEXT WEEK.

&&

.SHORT TERM...(335 PM EDT FRI SEP 30 2011)
(TONIGHT THROUGH SUNDAY NIGHT)

WINDY CONDITIONS AND SCATTERED LIGHT RAIN SHOWERS TO CONTINUE
THROUGH THIS EVENING BEFORE THINGS GRADUALLY IMPROVE TONIGHT AND
EARLY SATURDAY. SOME LINGERING MOISTURE LIKELY TO HANG ON THROUGH
MOST OF TONIGHT...AND IN THE FAR EASTERN ZONES ON SATURDAY AS THE
COOLER NORTHERLY FLOW REMAINS ESTABLISHED OVER THE GREAT LAKES
REGION. ANOTHER CONCERN FOR TONIGHT IS FROST...THOUGH LACK OF
CLEARING SKIES AND THE CONTINUED BREEZE SHOULD HELP TO KEEP MOST
LOCATIONS FROM HITTING THE FREEZING MARK OVERNIGHT.

SATURDAY WILL BE BREEZY AND COOL STILL...THOUGH WINDS WILL BE MUCH
LESS THAN WHAT OCCURRED TODAY. FROST MORE LIKELY FOR THE ENTIRE
REGION SATURDAY NIGHT INTO EARLY SUNDAY AS WINDS REALLY LIGHTEN UP
AND CLOUDS MOVE OFF TO THE EAST.

UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO SLOWLY MOVE EAST
SATURDAY NIGHT AND SUNDAY WITH MOSTLY SUNNY SKIES AND TEMPERATURES
REBOUNDING INTO THE UPPER 50S T6O LOWER 60S.

&&

.LONG TERM...(335 PM EDT FRI SEP 30 2011)
(MONDAY THROUGH NEXT WEEKEND)

CONFIDENCE REMAINS HIGH FOR A STRETCH OF ABOVE NORMAL TEMPERATURES
AND BELOW NORMAL PRECIPITATION FOR NEXT WEEK. UPPER AIR PATTERN WILL
FEATURE AN AMPLIFYING LONG WAVE TROUGH OVER THE WESTERN U.S. AND A
CORRESPONDING BUILDING LONG WAVE RIDGE OVER THE EAST. H85 TEMPS WILL
WARM TO 15C BY TUE SUPPORTING FCST HIGHS IN THE 70-75F RANGE TUE
THROUGH FRI. BOUTS OF MORNING FOG LIKELY TO BE THE ONLY POSSIBLE
WEATHER HAZARD OF THE EXTENDED PERIOD.

BY THE LATTER PART OF NEXT WEEK...THE GFS BECOMES MUCH MORE
PROGRESSIVE WITH WESTERN LONG WAVE TROUGH EJECTING AN UPPER
SHORTWAVE AND SFC FRONT EASTWARD INTO THE REGION LATE SATURDAY...
WHILE
ECMWF IS MUCH SLOWER AND WEAKER WITH EJECTING SHORTWAVE ENERGY
KEEPING THE REGION UNDER THE UPPER RIDGE.  GIVEN GFS PROCLIVITY TO
BE OVERLY PROGRESSIVE IN THE LONG RANGE FEEL THE ACTUAL ATMOSPHERIC
EVOLUTION WILL END UP CLOSER TO THE ECMWF SOLUTION THAN THE GFS AND
WITH THE ABOVE NORMAL TEMPS AND DRY PERIOD LASTING THROUGH NEXT
WEEKEND.

&&

.AVIATION...(1150 PM EDT FRI SEP 30 2011)
NORTHERLY FLOW WAS DRAWING DOWN SOME DRIER AIR FROM THE KCAD
REGION.  THIS SHOULD ALLOW FOR TAFS TO TRANSITION TOWARD VFR WEATHER
OVER THE NEXT FEW HOURS.  SKIES COULD END UP SCATTERING OUT
OVERNIGHT.

GUSTY WINDS COULD DEVELOP ON SATURDAY AS TEMPERATURES TRY TO WARM
UP. THIS WARMING WILL CAUSE MIXING THAT WILL CAUSE THE WINDS TO
INCREASE. THE FLOW WILL BE MAINLY FROM THE NORTH.  AM NOT EXPECTING
MUCH IN THE WAY OF CLOUD COVER.

&&

.MARINE...(335 PM EDT FRI SEP 30 2011)
GALE WARNING IN EFFECT THROUGH 2 AM SATURDAY AS WIND GUSTS UP TO 45
KNOTS WILL CONTINUE ALONG WITH WAVES UP TO 15 FEET. WINDS AND WAVES
WILL FALL OFF LATE TONIGHT AND INTO EARLY SATURDAY...THOUGH WINDS UP
TO 25 KNOTS AND WAVES UP TO 6 FEET OR SO CAN BE EXPECTED TO REMAIN
THROUGH SATURDAY EVENING.

&&

.HYDROLOGY...(335 PM EDT FRI SEP 30 2011)
SCATTERED LIGHT RAIN SHOWERS WILL OCCUR THROUGH MIDDAY SATURDAY.
ONLY LIGHT PRECIPITATION IS EXPECTED AND RAINFALL SHOULD NOT POSE
ANY HYDROLOGY THREATS.  OTHERWISE...LITTLE CHANCE FOR PRECIPITATION
EXPECTED THROUGH THE END OF NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING IN EFFECT THROUGH 2AM EDT SATURDAY.

&&

SYNOPSIS:     MACZKO
SHORT TERM:   MACZKO
LONG TERM:    COBB
AVIATION:     MJS
MARINE:       MACZKO
HYDROLOGY:    MACZKO
Hazardous weather outlook, Sep 30, 6:22 PM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
622 PM EDT FRI SEP 30 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
622 PM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NORTHERLY WIND GUSTS COULD REACH 40 MPH EARLY THIS EVENING.  THE
WINDS WILL THEN DIMINISH OVERNIGHT.

SOME PATCHY FROST MAY BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BELOW FREEZING TEMPERATURES ARE EXPECTED TO OCCUR ACROSS MOST OF
THE AREA SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-011930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
622 PM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

GALE FORCE WINDS GUSTING UP TO 45 KNOTS WILL CONTINUE THROUGH MUCH
OF TONIGHT. IN ADDITION...WAVE HEIGHTS UP TO 15 FEET WILL OCCUR AS
WELL THROUGH TONIGHT. WINDS AND WAVES WILL BEGIN TO DIMINISH
SOMEWHAT LATE TONIGHT...BUT REMAIN BREEZY INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

15 TO 25 KNOT WINDS AND WAVES UP TO 6 FEET ARE EXPECTED TO
CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 4:15 AM EDTFrost AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more29 hr
Oct 1, 4:07 PM EDTFreeze WarningGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola17 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.